Reply To: Drastic Increase in Xyrem Side Effects?

Index Support Center Forums Treating Narcolepsy Drastic Increase in Xyrem Side Effects? Reply To: Drastic Increase in Xyrem Side Effects?

#10562
Jason
Jason
Keymaster
@jasonm

@jstwntsleep I would suggest reporting the side effects directly to the FDA. Jazz and their “pharmacy” etc, have been busted previously for not reporting little things like patient deaths as required by law. The research on Xyrem is dubious at best regarding how it actually works. I barely slept on it weirdly but it still made me feel awake in a very unpleasant way. I became light headed, developed a tremor so bad I couldn’t stop my head from shaking, and would sweat like crazy. Excessive sweating is an extremely common complaint from people with narcolepsy on the drug.

I couldn’t tolerate it. My sleep doctor, who teaches other physicians about narcolepsy, told me to throw it in the trash. There is no evidence that Xyrem is more effective than other treatments. There are a lot of other medications to treat cataplexy and excessive sleepiness.